Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Oct 11, 2019, 4:02 AM CDT for 13 counties in Texas. It took effect at Oct 11, 2019, 7:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2019, 4:02 AM CDT (09:02 UTC)
- In effect from
- Oct 11, 2019, 7:00 AM CDT
- Expired
- Oct 11, 2019, 6:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX, Kinney County, TX, Lee County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 48 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 2418 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
913 WWUS74 KEWX 110902 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 402 AM CDT Fri Oct 11 2019 TXZ173-183-191>194-202>208-112100- /O.NEW.KEWX.WI.Y.0005.191011T1200Z-191011T2300Z/ Williamson-Val Verde-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina- Bexar-Comal-Guadalupe-Caldwell- Including the cities of Georgetown, Del Rio, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, and Lockhart 402 AM CDT Fri Oct 11 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of south central Texas. * WHEN...From 7 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A cold front will bring strong, gusty winds along I-35 and Hwy 90 from Georgetown to San Antonio to Del Rio. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
437 WWUS74 KEWX 111933 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 233 PM CDT Fri Oct 11 2019 TXZ183-202>204-112045- /O.CAN.KEWX.WI.Y.0005.000000T0000Z-191011T2300Z/ Val Verde-Kinney-Uvalde-Medina- Including the cities of Del Rio, Bracketville, Uvalde, and Hondo 233 PM CDT Fri Oct 11 2019 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below criteria. $$ TXZ173-191>194-205>208-112300- /O.CON.KEWX.WI.Y.0005.000000T0000Z-191011T2300Z/ Williamson-Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell- Including the cities of Georgetown, San Marcos, Austin, Bastrop, Giddings, San Antonio, New Braunfels, Seguin, and Lockhart 233 PM CDT Fri Oct 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of south central Texas. * WHEN...From 7 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Oct 11, 3:55 AM CDT, 7 minutes earlier.
Area forecast discussion, Oct 11, 3:55 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 355 AM CDT Fri Oct 11 2019 .SHORT TERM (Today through Saturday)... Upper air analysis last evening showed zonal flow across Texas with a low over the Northern Plains. At the surface, a cold front was moving into Burnet and Llano Counties and stretched back to near Sonora. Ahead of the front winds were from the southeast and the airmass is warm and moist with temperatures and dewpoints in the 70s. Behind the front temperatures are in the 50s in North Texas. The front is producing showers and thunderstorms from Georgetown to Rocksprings. The front should be to the southern border of our CWA by the start of this period. Winds will be from the north to northeast bringing cooler, drier air. Winds will reach advisory criteria along the Escarpment and out west coming off the Edwards Plateau. We should have already reached the high temperature for the day and temperatures will fall through the day. There will continue to be a chance for rain behind the front today, but the best chance for rain will be before noon. Tonight the upper low will move toward the east and the front will continue to move away from our CWA to the south. Surface winds will stay out of the north bringing cooler air. Saturday winds will turn from the north to east and then southeast. The pressure gradient will be loose and winds will be light. Temperatures will begin to warm, but we will still be in the cool, dry airmass. && .LONG TERM (Saturday Night through Thursday)... The upper flow will become nearly zonal Saturday night. The surface flow will continue to be weak from the southeast through Sunday night. Monday warm, moist air will begin to move back in from the Gulf. Tuesday afternoon and evening another cold front will move into the area from the north. The upper pattern with this front will be more westerly and the front will move slowly through our CWA. This will lead to an extended period with chances for rain Tuesday and Wednesday. The better chances will be Tuesday night when the front moves over our CWA and slows its southern progress. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 61 50 69 56 80 / 60 0 - - 10 Austin Bergstrom Intl Airport 60 48 69 54 80 / 60 0 - - 10 New Braunfels Muni Airport 63 49 70 55 81 / 60 0 - - - Burnet Muni Airport 56 45 66 52 79 / 60 10 10 10 10 Del Rio Intl Airport 63 53 68 58 84 / 50 10 10 - 0 Georgetown Muni Airport 56 47 66 53 79 / 60 - 10 10 10 Hondo Muni Airport 66 52 70 57 85 / 60 - - 0 0 San Marcos Muni Airport 62 48 69 54 81 / 60 0 - - - La Grange - Fayette Regional 63 49 67 55 79 / 70 0 - 0 10 San Antonio Intl Airport 64 53 69 58 82 / 60 0 - 0 - Stinson Muni Airport 68 53 70 59 82 / 60 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 7 AM this morning to 6 PM CDT this evening for Bastrop-Bexar-Caldwell-Comal-Guadalupe-Hays-Kinney-Lee-Medina- Travis-Uvalde-Val Verde-Williamson. && Aviation...Runyen Short-Term/Long-Term...05
Hazardous weather outlook, Oct 11, 4:01 AM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 401 AM CDT Fri Oct 11 2019 TXZ171>173-183>194-202>209-217>225-228-121000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 401 AM CDT Fri Oct 11 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Some locations along the I-35 and U.S. 90 corridors could see sustained north winds of 25 to 30 mph with gusts up to 40 mph. Lightweight and loose objects may be blown around by these strong wind gusts. Hazardous driving conditions will be possible on elevated roadways or high profile vehicles traveling on east to west oriented roads. A Wind Advisory is in effect until 6 PM for these areas. No hazardous other weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.